Georgia, 2009

Damaging Wind in Georgia, July 29, 2009

July 29, 2009 · NWS TAE · 1 event in 1 county or zone

Straight line winds from an afternoon thunderstorm on the 29th downed multiple trees and power lines southeast of Nashville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Straight line winds from an afternoon thunderstorm on the 29th downed multiple trees and power lines southeast of Nashville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 29, 2:26 PM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 29, 2:26 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT WED JUL 29 2009

.SYNOPSIS...THE LONG WAVE TROUGH CONTINUES TO DOMINATE MUCH OF THE
ERN 3/4 OF N AMERICA. SEVERAL SHORT WAVE TROUGHS ARE ROTATING
THROUGH IT. THE STRONGEST IS DIVING SEWD ACROSS THE NRN WITH ANOTHER
PUSHING ACROSS TX AND WEAKER IMPULSES MOVING THROUGH THE TROUGH BASE
ACROSS THE SERN STATES. THE SUBTROPICAL RIDGE AXIS REMAINS IN PLACE
S OF THE FORECAST AREA OVER OVER AND THE GULF OF MEXICO. MOIST
STRONG SWLY FLOW IS RESULTING IN TYPICAL CONVECTIVE DEVELOPMENT FOR
THIS TYPE OF REGIME WITH WIDESPREAD COVERAGE OF FAST MOVING STORMS.
A FEW OF THESE HAVE BEEN IN THE STRONG TO SEVERE RANGE ACROSS OUR
NWRN ZONES.

&&

.SHORT TERM...TONIGHT THROUGH FRI NIGHT.
THE MEAN UPPER TROUGH WILL REMAIN IN PLACE THROUGH THE SHORT TERM
PERIODS...BUT BEGIN TO LOSE SOME AMPLITUDE ACROSS THE SRN U.S. BY
LATE IN THE WEEK. THE RIDGE AXIS WILL ALSO REMAIN IN PLACE...BUT
BEGIN TO EDGE NWD BY FRI NIGHT. THE MODELS INDICATE SOMEWHAT LOWER
MIDLEVEL THETA-E AIR WORKING INTO THE SWRN PORTION OF THE FORECAST
AREA TOMORROW...BUT POPS WILL STILL BE HIGH...LIKELY MOST AREAS.
UNIFORM LIKELY POPS ARE ALSO FORECAST FOR FRI. ISOLATED TO SCATTERED
CONVECTION WILL LINGER INTO THE EVENING HOURS...AND PERHAPS PAST
MIDNIGHT. TEMPS WILL BE NEAR NORMAL DURING THE DAY AND JUST A SMIDGE
ABOVE AT NIGHT. ALL IN ALL...VERY TYPICAL FOR THIS TIME OF YEAR WILL
CONTINUE.

.LONG TERM...SAT THROUGH WED.
SUBTLE CHANGES IN STORE WEATHER-WISE ACROSS THE REGION BY THE
WEEKEND INTO EARLY NEXT WEEK. UPPER TROUGH CURRENTLY AFFECTING THE
REGIONS WEATHER IS EXPECTED TO WEAKEN AND LIFT NORTH OVER THE
WEEKEND WITH THE SUBTROPICAL RIDGE REASSERTING ITSELF OVER FLORIDA.
THE LOW LEVEL RIDGE IS ALSO FORECAST TO LIFT NORTH SLIGHTLY TO A
POSITION ALONG THE PANHANDLE. THE INCREASED RIDGING AND WEAK LOW
LEVEL FLOW WILL YIELD SCATTERED AFTERNOON CONVECTION DRIVEN BY
AFTERNOON SEA BREEZES. RAIN COVERAGE AND TEMPERATURES SHOULD BE
CLOSE TO CLIMO FOR THIS TIME OF YEAR.

DIFFERENCES ARISE IN THE GUIDANCE BY TUESDAY AND WEDNESDAY OF NEXT
WEEK...WITH THE EC DROPPING THE UPPER TROUGH BACK INTO THE SOUTHEAST
AND THE GFS HOLDING THE SUBTROPICAL RIDGE A BIT STRONGER. WHILE THE
REAPPEARANCE OF THE UPPER TROUGH COULD INCREASE POPS ACROSS THE
REGION...FEEL ITS PRUDENT NOT TO STRAY TOO FAR FROM CLIMO THIS FAR
OUT.

&&

.MARINE...TONIGHT THROUGH MON.
WITH THE SUBTROPICAL RIDGE AXIS REMAINING OVER OR JUST S OF THE
FORECAST WATERS THROUGH THE REMAINDER OF THE WEEK...THE LOCAL
PRESSURE GRADIENT WILL REMAIN WEAK...AND RESULT IN GENERALLY LIGHT
TO OCCASIONALLY MODERATE ONSHORE WINDS WITH LOW SEAS. EXPECT LOCALLY
GUSTY WINDS AND CHOPPIER SEAS IN THE VICINITY HEAVIER SHOWERS AND
STORMS.

&&

.AVIATION...THROUGH 18Z THU.
SCATTERED TO NUMEROUS TSRA WILL AGAIN BE LIKELY TODAY FOR ALL TAF
SITES. AN ACTIVE SEA BREEZE COUPLED WITH A DEEP MOIST AIRMASS WILL
YIELD NUMEROUS SHRA AND TSRA THRU THE AFTERNOON. MVFR CONDITIONS
WILL BE POSSIBLE AT ALL HUBS AND MAY CONTINUE WELL INTO THE EVENING
AT ABY, VLD, AND DHN WITH LOWERED CEILINGS AND -SHRA THROUGH THE
OVERNIGHT. TSRA WILL BE LIKELY AGAIN TOMORROW AS DAYTIME HEATING
PROMOTES DESTABILIZATION IN A MOIST SOUTHERLY FLOW REGIME.

&&

.FIRE WEATHER...ABUNDANT LOW-LEVEL MOISTURE WILL CONTINUE TO MOVE
NORTHWARD AROUND THE SUBTROPICAL RIDGE AXIS THROUGH THE REMAINDER
OF THE WORK WEEK. THIS MOISTURE...ALONG WITH SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS...WILL PREVENT RED FLAG CRITERIA FROM
BEING REACHED INTO THE UPCOMING WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  73  92  74  90  74 /  30  70  20  70  20
PANAMA CITY  78  90  78  89  76 /  20  50  30  60  20
DOTHAN       73  91  74  90  73 /  20  70  30  70  30
ALBANY       74  93  75  92  74 /  20  70  30  70  30
VALDOSTA     72  92  74  92  73 /  30  70  20  70  30
CROSS CITY   74  91  74  91  73 /  40  80  30  60  20
APALACHICOLA 77  90  77  89  77 /  20  40  30  50  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION/FIRE WEATHER...GIBBS/AUSTIN
LONG TERM DISCUSSION...CAMP
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Jul 29, 4:00 AM EST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 AM EDT WED JUL 29 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-300800-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
500 AM EDT WED JUL 29 2009 /400 AM CDT WED JUL 29 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

ANOTHER ACTIVE DAY OF SEA-BREEZE SHOWERS AND THUNDERSTORMS
ANTICIPATED INTO THE EVENING HOURS. A FEW OF THE STRONGEST STORMS
WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY STRONG WINDS AND HEAVY
RAINFALL...HOWEVER DESPITE THE HIGH COVERAGE OF CONVECTION THROUGH
THE DAY...THE OVERALL THREAT OF SEVERE WEATHER APPEARS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A SCATTERING OF DIURNAL SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE UPCOMING WEEKEND AS WOULD BE EXPECTED WITH THE SEA-
BREEZE DURING THE SUMMER. THE STRONGEST STORMS EACH DAY WILL HAVE
THE POTENTIAL FOR LOCALLY STRONG WINDS...HEAVY RAINFALL...AND
FREQUENT LIGHTNING...HOWEVER THE THREAT FOR ORGANIZED SEVERE
WEATHER WILL REMAIN LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

In the hours before

Special weather statement, Jul 29, 1:18 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
218 PM EDT WED JUL 29 2009

ALZ065-066-068-069-291900-
COFFEE-DALE-GENEVA-HOUSTON-
118 PM CDT WED JUL 29 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR
COFFEE...DALE...GENEVA AND HOUSTON COUNTIES IN SOUTHEAST ALABAMA...

* UNTIL 200 PM CDT

AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF SAMSON...OR 9 MILES
SOUTHWEST OF ENTERPRISE...MOVING EAST AT 20 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Jul 29, 2:00 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT WED JUL 29 2009

FLZ018-GAZ158-292000-
JEFFERSON-THOMAS-
300 PM EDT WED JUL 29 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY IN THE
FLORIDA BIG BEND AND THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 400 PM EDT

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF MONTICELLO TO MONTICELLO TO 15 MILES SOUTH OF MONTICELLO...MOVING
EAST AT 20 MPH.

THESE STORMS WILL BE NEAR...
  MONTICELLO BY 315 PM EDT.
  3 MILES SOUTH OF BOSTON BY 355 PM EDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jul 29, 2:33 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
333 PM EDT WED JUL 29 2009

ALZ067-GAZ121-122-292030-
CLAY-HENRY-RANDOLPH-
333 PM EDT WED JUL 29 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HENRY COUNTY IN
SOUTHEAST ALABAMA AS WELL AS CLAY AND RANDOLPH COUNTIES IN
SOUTHWESTERN GEORGIA...

* UNTIL 430 PM EDT/330 PM CDT/

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ABBEVILLE...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  FORT GAINES BY 355 PM EDT.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jul 29, 2:42 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
342 PM EDT WED JUL 29 2009

GAZ146-158-159-292030-
BROOKS-COLQUITT-THOMAS-
342 PM EDT WED JUL 29 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS...SOUTHERN
COLQUITT AND THOMAS COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 430 PM EDT

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF COOLIDGE...OR 9 MILES NORTH
OF THOMASVILLE...MOVING EAST AT 40 MPH.

THIS STORM WILL BE NEAR...
  PAVO BY 355 PM EDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

GODSEY/MOORE
Special weather statement, Jul 29, 2:48 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 PM EDT WED JUL 29 2009

GAZ120-292045-
QUITMAN-
348 PM EDT WED JUL 29 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR QUITMAN COUNTY IN
SOUTHWESTERN GEORGIA...

* UNTIL 445 PM EDT

AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF FORT GAINES...MOVING
NORTHEAST AT 30 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jul 29, 3:26 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
426 PM EDT WED JUL 29 2009

GAZ129-131-146>148-159>161-292115-
BERRIEN-BROOKS-COLQUITT-COOK-IRWIN-LANIER-LOWNDES-TIFT-
426 PM EDT WED JUL 29 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR
BERRIEN...BROOKS...COLQUITT...COOK...IRWIN...LANIER...LOWNDES AND
TIFT COUNTIES IN SOUTH-CENTRAL GEORGIA...

* UNTIL 515 PM EDT

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF HAHIRA...OR 10 MILES SOUTHWEST OF
ADEL...MOVING EAST AT 20 MPH.

WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Berrien

When
July 29, 3:54 PM EST to 3:58 PM EST
Where
Berrien County, 3.95 mi NE of Allenville to 6.6 mi E of Allenville
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.165, -83.169

Numerous trees and power lines were down five to ten miles southeast of Nashville. Several county roads were littered with debris.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2009Every state in 2009This day in weather historyWarnings in Georgia, July 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190786.